MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08464537001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable ise results for 1 patient's serum sample tested on a cobas pro ise analytical unit when compared to a different analyzer.Results for the following tests were affected: sodium (na) and chloride (cl).Na: initial result: 152.6 mmol/l.Repeat result: 138 mmol/l (tested on another analyzer).Cl: initial result: 112.7 mmol/l.Repeat result: 100.8 mmol/l (tested on another analyzer).Since the initial results did not match the point of care (poc) results, the samples were then repeated.
 
Additional Manufacturer Narrative
The na reagent lot number was r5857.The expiration date was not provided.The cl reagent lot number and expiration date were not provided.Calibration and qc were performed and they were acceptable.On the day of the event, the alarm trace showed multiple alarms including sample probe: abnormal aspiration alarms and abnormal aspiration alarms.This is consistent with a poor sample quality.The field service engineer (fse) found the sample probe and the sipper probe were defective.He also found that the tubing was stretched behind the valves.The fse replaced the sample and sipper probes and corrected the tubing.He also performed the necessary alignments by checking the electrode seating, the o-rings, the reagent straws, and the filter.The fse corrected the tubing behind the valve.The fse then ran purges, primes, and checks, and they were all successful.Calibration was performed and it was acceptable.The fse did a performance check and the instrument was performing within specifications.The cause was due to defective sample and sipper probes and stretched tubing behind the valves.The service action (replacing the sample and sipper probes and correcting the tubing) resolved the issue.No further issues were reported afterward.

Brand Name
COBAS PRO ISE ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18660852
Report Number1823260-2024-00360
Device Sequence Number8002369
Product Code JJE
UDI-Device Identifier07613336158876
UDI-Public07613336158876
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08464537001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown